2015, 12(2): 259-278. doi: 10.3934/mbe.2015.12.259

Riemann problems with non--local point constraints and capacity drop

1. 

Laboratoire de Mathématiques CNRS UMR 6623, Université de Franche-Comté, 16 route de Gray, 25030 Besançon Cedex, France, France

2. 

ICM, Uniwersytet Warszawski, ul. Prosta 69, 00838 Warsaw, Poland

Received  April 2014 Revised  October 2014 Published  December 2014

In the present note we discuss in details the Riemann problem for a one-dimensional hyperbolic conservation law subject to a point constraint. We investigate how the regularity of the constraint operator impacts the well--posedness of the problem, namely in the case, relevant for numerical applications, of a discretized exit capacity. We devote particular attention to the case in which the constraint is given by a non--local operator depending on the solution itself. We provide several explicit examples.
    We also give the detailed proof of some results announced in the paper [Andreianov, Donadello, Rosini, Crowd dynamics and conservation laws with nonlocal constraints and capacity drop], which is devoted to existence and stability for a more general class of Cauchy problems subject to Lipschitz continuous non--local point constraints.
Citation: Boris Andreianov, Carlotta Donadello, Ulrich Razafison, Massimiliano D. Rosini. Riemann problems with non--local point constraints and capacity drop. Mathematical Biosciences & Engineering, 2015, 12 (2) : 259-278. doi: 10.3934/mbe.2015.12.259
References:
[1]

D. Amadori and W. Shen, An integro-differential conservation law arising in a model of granular flow, J. Hyperbolic Differ. Equ., 9 (2012), 105-131. doi: 10.1142/S0219891612500038.

[2]

B. Andreianov, C. Donadello, U. Razafison and M. D. Rosini, Numerical simulations for conservation laws with non-local point constraints in crowd dynamics, In preparation, 2014.

[3]

B. Andreianov, P. Goatin and N. Seguin, Finite volume schemes for locally constrained conservation laws, Numerische Mathematik, 115 (2010), 609-645. doi: 10.1007/s00211-009-0286-7.

[4]

B. Andreianov, C. Donadello and M. D. Rosini, Crowd dynamics and conservation laws with nonlocal constraints and capacity drop, Mathematical Models and Methods in Applied Sciences, 24 (2014), 2685-2722. doi: 10.1142/S0218202514500341.

[5]

A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, 20, Oxford University Press, Oxford, 2000.

[6]

E. M. Cepolina, Phased evacuation: An optimisation model which takes into account the capacity drop phenomenon in pedestrian flows, Fire Safety Journal, 44 (2009), 532-544. doi: 10.1016/j.firesaf.2008.11.002.

[7]

R. M. Colombo and P. Goatin, A well posed conservation law with a variable unilateral constraint, J. Differential Equations, 234 (2007), 654-675. doi: 10.1016/j.jde.2006.10.014.

[8]

R. M. Colombo and F. S. Priuli, Characterization of Riemann solvers for the two phase p-system, Comm. Partial Differential Equations, 28 (2003), 1371-1389. doi: 10.1081/PDE-120024372.

[9]

R. M. Colombo and M. D. Rosini, Pedestrian flows and non-classical shocks, Math. Methods Appl. Sci., 28 (2005), 1553-1567. doi: 10.1002/mma.624.

[10]

R. M. Colombo and M. D. Rosini, Existence of nonclassical solutions in a Pedestrian flow model, Nonlinear Analysis: Real World Applications, 10 (2009), 2716-2728. doi: 10.1016/j.nonrwa.2008.08.002.

[11]

C. M. Dafermos, Polygonal approximations of solutions of the initial value problem for a conservation law, J. Math. Anal. Appl., 38 (1972), 33-41. doi: 10.1016/0022-247X(72)90114-X.

[12]

C. M. Dafermos, Hyperbolic Conservation Laws in Continuum Physics, Grundlehren der Mathematischen Wissenschaften, 325, Springer-Verlag, Berlin, 2000. doi: 10.1007/3-540-29089-3_14.

[13]

C. M. Dafermos and L. Hsiao, Hyperbolic systems and balance laws with inhomogeneity and dissipation, Indiana Univ. Math. J., 31 (1982), 471-491. doi: 10.1512/iumj.1982.31.31039.

[14]

N. El-Khatib, P. Goatin and M. D. Rosini, On entropy weak solutions of Hughes' model for pedestrian motion, Zeitschrift für angewandte Mathematik und Physik, 64 (2013), 223-251. doi: 10.1007/s00033-012-0232-x.

[15]

E. Godlewski and P.-A. Raviart, Numerical Approximation of Hyperbolic Systems of Conservation Laws, Applied Mathematical Sciences, 18, Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4612-0713-9.

[16]

E. Isaacson and B. Temple, Convergence of the $2\times 2$ Godunov method for a general resonant nonlinear balance law, SIAM J. Appl. Math., 55 (1995), 625-640. doi: 10.1137/S0036139992240711.

[17]

S. N. Kružhkov, First order quasilinear equations with several independent variables, Mat. Sb. (N.S.), 81 (1970), 228-255.

[18]

P. G. Lefloch, Hyperbolic Systems of Conservation Laws, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2002. doi: 10.1007/978-3-0348-8150-0.

[19]

R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002. doi: 10.1017/CBO9780511791253.

[20]

M. Lighthill and G. Whitham, On kinematic waves. II. A theory of traffic flow on long crowded roads, Proc. Roy. Soc. London. Ser. A., 229 (1955), 317-345. doi: 10.1098/rspa.1955.0089.

[21]

E. Y. Panov, Existence of strong traces for quasi-solutions of multidimensional conservation laws, J. Hyperbolic Differ. Equ., 4 (2007), 729-770. doi: 10.1142/S0219891607001343.

[22]

P. Richards, Shock waves on the highway, Operations Res., 4 (1956), 42-51. doi: 10.1287/opre.4.1.42.

[23]

M. D. Rosini, Nonclassical interactions portrait in a macroscopic pedestrian flow model, J. Differential Equations, 246 (2009), 408-427. doi: 10.1016/j.jde.2008.03.018.

[24]

A. Vasseur, Strong traces for solutions of multidimensional scalar conservation laws, Arch. Ration. Mech. Anal., 160 (2001), 181-193. doi: 10.1007/s002050100157.

show all references

References:
[1]

D. Amadori and W. Shen, An integro-differential conservation law arising in a model of granular flow, J. Hyperbolic Differ. Equ., 9 (2012), 105-131. doi: 10.1142/S0219891612500038.

[2]

B. Andreianov, C. Donadello, U. Razafison and M. D. Rosini, Numerical simulations for conservation laws with non-local point constraints in crowd dynamics, In preparation, 2014.

[3]

B. Andreianov, P. Goatin and N. Seguin, Finite volume schemes for locally constrained conservation laws, Numerische Mathematik, 115 (2010), 609-645. doi: 10.1007/s00211-009-0286-7.

[4]

B. Andreianov, C. Donadello and M. D. Rosini, Crowd dynamics and conservation laws with nonlocal constraints and capacity drop, Mathematical Models and Methods in Applied Sciences, 24 (2014), 2685-2722. doi: 10.1142/S0218202514500341.

[5]

A. Bressan, Hyperbolic Systems of Conservation Laws, vol. 20 of Oxford Lecture Series in Mathematics and its Applications, 20, Oxford University Press, Oxford, 2000.

[6]

E. M. Cepolina, Phased evacuation: An optimisation model which takes into account the capacity drop phenomenon in pedestrian flows, Fire Safety Journal, 44 (2009), 532-544. doi: 10.1016/j.firesaf.2008.11.002.

[7]

R. M. Colombo and P. Goatin, A well posed conservation law with a variable unilateral constraint, J. Differential Equations, 234 (2007), 654-675. doi: 10.1016/j.jde.2006.10.014.

[8]

R. M. Colombo and F. S. Priuli, Characterization of Riemann solvers for the two phase p-system, Comm. Partial Differential Equations, 28 (2003), 1371-1389. doi: 10.1081/PDE-120024372.

[9]

R. M. Colombo and M. D. Rosini, Pedestrian flows and non-classical shocks, Math. Methods Appl. Sci., 28 (2005), 1553-1567. doi: 10.1002/mma.624.

[10]

R. M. Colombo and M. D. Rosini, Existence of nonclassical solutions in a Pedestrian flow model, Nonlinear Analysis: Real World Applications, 10 (2009), 2716-2728. doi: 10.1016/j.nonrwa.2008.08.002.

[11]

C. M. Dafermos, Polygonal approximations of solutions of the initial value problem for a conservation law, J. Math. Anal. Appl., 38 (1972), 33-41. doi: 10.1016/0022-247X(72)90114-X.

[12]

C. M. Dafermos, Hyperbolic Conservation Laws in Continuum Physics, Grundlehren der Mathematischen Wissenschaften, 325, Springer-Verlag, Berlin, 2000. doi: 10.1007/3-540-29089-3_14.

[13]

C. M. Dafermos and L. Hsiao, Hyperbolic systems and balance laws with inhomogeneity and dissipation, Indiana Univ. Math. J., 31 (1982), 471-491. doi: 10.1512/iumj.1982.31.31039.

[14]

N. El-Khatib, P. Goatin and M. D. Rosini, On entropy weak solutions of Hughes' model for pedestrian motion, Zeitschrift für angewandte Mathematik und Physik, 64 (2013), 223-251. doi: 10.1007/s00033-012-0232-x.

[15]

E. Godlewski and P.-A. Raviart, Numerical Approximation of Hyperbolic Systems of Conservation Laws, Applied Mathematical Sciences, 18, Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4612-0713-9.

[16]

E. Isaacson and B. Temple, Convergence of the $2\times 2$ Godunov method for a general resonant nonlinear balance law, SIAM J. Appl. Math., 55 (1995), 625-640. doi: 10.1137/S0036139992240711.

[17]

S. N. Kružhkov, First order quasilinear equations with several independent variables, Mat. Sb. (N.S.), 81 (1970), 228-255.

[18]

P. G. Lefloch, Hyperbolic Systems of Conservation Laws, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2002. doi: 10.1007/978-3-0348-8150-0.

[19]

R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002. doi: 10.1017/CBO9780511791253.

[20]

M. Lighthill and G. Whitham, On kinematic waves. II. A theory of traffic flow on long crowded roads, Proc. Roy. Soc. London. Ser. A., 229 (1955), 317-345. doi: 10.1098/rspa.1955.0089.

[21]

E. Y. Panov, Existence of strong traces for quasi-solutions of multidimensional conservation laws, J. Hyperbolic Differ. Equ., 4 (2007), 729-770. doi: 10.1142/S0219891607001343.

[22]

P. Richards, Shock waves on the highway, Operations Res., 4 (1956), 42-51. doi: 10.1287/opre.4.1.42.

[23]

M. D. Rosini, Nonclassical interactions portrait in a macroscopic pedestrian flow model, J. Differential Equations, 246 (2009), 408-427. doi: 10.1016/j.jde.2008.03.018.

[24]

A. Vasseur, Strong traces for solutions of multidimensional scalar conservation laws, Arch. Ration. Mech. Anal., 160 (2001), 181-193. doi: 10.1007/s002050100157.

[1]

Wei Liu, Shiji Song, Ying Qiao, Han Zhao. The loss-averse newsvendor problem with random supply capacity. Journal of Industrial and Management Optimization, 2017, 13 (3) : 1417-1429. doi: 10.3934/jimo.2016080

[2]

Peter Hinow, Ami Radunskaya. Ergodicity and loss of capacity for a random family of concave maps. Discrete and Continuous Dynamical Systems - B, 2016, 21 (7) : 2193-2210. doi: 10.3934/dcdsb.2016043

[3]

Matthias Eller. Loss of derivatives for hyperbolic boundary problems with constant coefficients. Discrete and Continuous Dynamical Systems - B, 2018, 23 (3) : 1347-1361. doi: 10.3934/dcdsb.2018154

[4]

Wenyan Zhuo, Honglin Yang, Leopoldo Eduardo Cárdenas-Barrón, Hong Wan. Loss-averse supply chain decisions with a capital constrained retailer. Journal of Industrial and Management Optimization, 2021, 17 (2) : 711-732. doi: 10.3934/jimo.2019131

[5]

Tong Li, Nitesh Mathur. Riemann problem for a non-strictly hyperbolic system in chemotaxis. Discrete and Continuous Dynamical Systems - B, 2022, 27 (4) : 2173-2187. doi: 10.3934/dcdsb.2021128

[6]

Thierry Goudon, Martin Parisot. Non--local macroscopic models based on Gaussian closures for the Spizer-Härm regime. Kinetic and Related Models, 2011, 4 (3) : 735-766. doi: 10.3934/krm.2011.4.735

[7]

Constantine M. Dafermos. A variational approach to the Riemann problem for hyperbolic conservation laws. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 185-195. doi: 10.3934/dcds.2009.23.185

[8]

Priyanjana M. N. Dharmawardane. Decay property of regularity-loss type for quasi-linear hyperbolic systems of viscoelasticity. Conference Publications, 2013, 2013 (special) : 197-206. doi: 10.3934/proc.2013.2013.197

[9]

Zhenhuan Yang, Wei Shen, Yiming Ying, Xiaoming Yuan. Stochastic AUC optimization with general loss. Communications on Pure and Applied Analysis, 2020, 19 (8) : 4191-4212. doi: 10.3934/cpaa.2020188

[10]

Anatoly Neishtadt. On stability loss delay for dynamical bifurcations. Discrete and Continuous Dynamical Systems - S, 2009, 2 (4) : 897-909. doi: 10.3934/dcdss.2009.2.897

[11]

Matilde Martínez, Shigenori Matsumoto, Alberto Verjovsky. Horocycle flows for laminations by hyperbolic Riemann surfaces and Hedlund's theorem. Journal of Modern Dynamics, 2016, 10: 113-134. doi: 10.3934/jmd.2016.10.113

[12]

Qiuli Liu, Xiaolong Zou. A risk minimization problem for finite horizon semi-Markov decision processes with loss rates. Journal of Dynamics and Games, 2018, 5 (2) : 143-163. doi: 10.3934/jdg.2018009

[13]

Wei Liu, Shiji Song, Ying Qiao, Han Zhao, Huachang Wang. The loss-averse newsvendor problem with quantity-oriented reference point under CVaR criterion. Journal of Industrial and Management Optimization, 2022, 18 (4) : 2633-2650. doi: 10.3934/jimo.2021085

[14]

Armen Shirikyan, Leonid Volevich. Qualitative properties of solutions for linear and nonlinear hyperbolic PDE's. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 517-542. doi: 10.3934/dcds.2004.10.517

[15]

Lili Chang, Wei Gong, Guiquan Sun, Ningning Yan. PDE-constrained optimal control approach for the approximation of an inverse Cauchy problem. Inverse Problems and Imaging, 2015, 9 (3) : 791-814. doi: 10.3934/ipi.2015.9.791

[16]

Oliver Kolb, Simone Göttlich, Paola Goatin. Capacity drop and traffic control for a second order traffic model. Networks and Heterogeneous Media, 2017, 12 (4) : 663-681. doi: 10.3934/nhm.2017027

[17]

Philippe Pécol, Pierre Argoul, Stefano Dal Pont, Silvano Erlicher. The non-smooth view for contact dynamics by Michel Frémond extended to the modeling of crowd movements. Discrete and Continuous Dynamical Systems - S, 2013, 6 (2) : 547-565. doi: 10.3934/dcdss.2013.6.547

[18]

Shuhua Wang, Zhenlong Chen, Baohuai Sheng. Convergence of online pairwise regression learning with quadratic loss. Communications on Pure and Applied Analysis, 2020, 19 (8) : 4023-4054. doi: 10.3934/cpaa.2020178

[19]

Kai Li, Yuqian Pan, Bohai Liu, Bayi Cheng. The setting and optimization of quick queue with customer loss. Journal of Industrial and Management Optimization, 2020, 16 (3) : 1539-1553. doi: 10.3934/jimo.2019016

[20]

Limin Wen, Xianyi Wu, Xiaobing Zhao. The credibility premiums under generalized weighted loss functions. Journal of Industrial and Management Optimization, 2009, 5 (4) : 893-910. doi: 10.3934/jimo.2009.5.893

2018 Impact Factor: 1.313

Metrics

  • PDF downloads (29)
  • HTML views (0)
  • Cited by (10)

[Back to Top]